Alert archive / Florida / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 62, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 1, 2002, 6:52 PM EDT for Wakulla County, Florida. It was in force for 47 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2002, 6:52 PM EDT (22:52 UTC)
- Expired
- Jun 3, 2002, 6:15 PM EDT
- In force
- 47 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 54 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.9 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 662 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1134 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
733 WUUS52 KTAE 012252 SVRTLH FLC129-012320- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 651 PM EDT SAT JUN 1 2002 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL WAKULLA COUNTY IN FLORIDA * UNTIL 720 PM EDT... * AT 651 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 4 MILES NORTHEAST OF HILLIARDVILLE...OR ABOUT 9 MILES NORTH OF CRAWFORDVILLE...MOVING SOUTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BETHEL BY 700 PM EDT... HAIL UP TO GOLF BALL SIZE HAS BEEN REPORTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 3030 8430 3031 8440 3029 8447 3022 8431 .END 22-BARRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:20 PM EDT, 4 hours 32 minutes earlier.
Area forecast discussion, Jun 1, 2:20 PM EDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 220 PM EDT SAT JUN 1 2002 MAIN CONCERNS THIS FORECAST CYCLE ARE ANY CHANCES OF PRECIPITATION & TEMP FORECAST. THIS AFTERNOON...WITH WIND FLOW FROM THE N SURFACE TO AROUND 7K FT...SEA BREEZE FORMATION & MOVEMENT INLAND HAS BEEN HELD BACK. THIS WILL LIMIT ANY CONVECTION...& WITH RELATIVE INSTABILITY & AMOUNT OF MOISTURE...WILL LEAVE A SLIGHT CHANCE OVER CWA FOR THIS EVENING. CU FIELD HAS SET-UP...BUT UPDRAFTS ARE LIMITED. AS WELL AS RUC MODEL ONLY SHOWING SOME ENERGY UPSTREAM IN OHIO VALLEY & THIS IS NOT EXPECTED TO DO MUCH MORE THAN SCATTERED CLOUDS LATER TONIGHT OVER CWA. SURFACE HIGH IS WEAKENING OVER CWA...BUT WINDS WILL REMAIN LIGHT INTO NEXT WEEK UNTIL NEXT COLD FRONT APPROACHES. ALTHOUGH AFTERNOON SEA BREEZE WILL PICK WINDS UP TO 10-15 KNOTS ALONG COASTAL AREAS. MODELS GENERALLY ARE CONSISTENT WITH PULLING UPPER LOW OVER THE GULF OF MEXICO BACK TO SE TX WATERS...BUT DIFFERENCES DO SHOW. BY TUESDAY...ETA HAS LOW CLOSER TO TX...WHILE AVN SPREADS IT MORE OVER THE ENTIRE GULF OF MEXICO. A BLEND OF TWO IS PROBABLY BEST SOLUTION. A BIT OF ENERGY IN THE STREAM MAY REACH THE CWA...BUT APPEARS LIMITED & MAY HAVE NO AFFECT ON REGION...ESPECIALLY IN ETA VERSION. UPPER RIDGE BUILDS INTO THE MS VALLEY & TO EAST...KEEPING AREA IN WARM TO HOT REGIME FOR TEMPS. SEA BREEZE CONVECTION WILL BE MAIN TRIGGER FOR AFTERNOON TO EVENING CONVECTION. MODEL SOUNDINGS GRADUALLY INCREASE PRECIP WATER VALUES...WITH MINIMAL CAPS & LI VALUES OF -5 TO -8. ALONG WITH THIS...MODEL POP VALUES REMAIN MOSTLY IN 20-40%. THIS LOOKS GOOD. FLOW APPEARS TO BECOME MORE SW-W INTO THIS WEEK...& SEA BREEZE REGIME WOULD SUPPORT BEST CHANCE OF CONVECTION OVER N FL. TEMPS WILL WARM TO 90-95 INLAND...WHILE NEAR 90 AT THE COAST. MARINE: PRESSURE GRADIENT REMAINS LOOSE. NO HEADLINES. FIRE WX: RH VALUES REMAIN UP. NO HEADLINES. EXTENDED: TYPICAL SUMMERTIME PATTERN WITH THE UPPER RIDGE OVER THE AREA WITH POSSIBLE SEA BREEZE CONVECTION. PRELIM NUMBERS... TLH 68 95 70 95 2222 PFN 72 90 74 90 2222 DHN 70 94 72 95 2222 ABY 69 95 71 95 2222 VLD 69 95 71 95 2222 .TLH... .AL...NONE. .GA...NONE. .FL...NONE. MCT
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:13 PM EDT | Severe Thunderstorm Warning | TAE | Lafayette | 48 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.